Pain Management Community
I take morphine60mg.every 6 hours, will it hurt me if I take it every 4...
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I take morphine60mg.every 6 hours, will it hurt me if I take it every 4 hours.

I sometime's( most of the time) feel like I'm going to die until 6 hours. I have had 6 or 7 ERCP's on my bile ducts.I have 13-24 surgical clips on my liver bed,due to a gallbladder surgery.I am hoping to leave the country for a liver transplant.When you leave the country for medical treatment I have to pay cash up front and then my insurance will reimburse 80%.                         Thanks dianeFry
Related Discussions
5 Comments Post a Comment
Blank
356518_tn?1322267242
You should NEVER take more than your prescribed dose without first talking to your doctor. I know that's not really what your asking me but in a sense it is because if your taking your meds more frequently than prescribed your essentially upping your dose and this is not safe at all. I would call your doctor and ask him/her what you should do for a couple reasons. First if you take more than prescibed it could hurt you and also cause you to lose your doctor all together as you will run out early too. He/she may advise you to take an extra dose or may send you the ER or may tell you to keep your dose as is and come in for futher treatment options. Morphine is very potent as you know and you can overdose easily. Even by increasing the dose by taking it sooner than your suppossed to can cause overdose and breathing problems as it slows your respiratory system down dramatically when taken too early.
You may even call your pharmacist and inquire about taking it sooner than your suppossed to but in my opinion it isn't safe to do without talking to your doctors first.
You can always go to the ER and explain your problem and see if they can help you with your pain level safely.
Let us know how your doing:)
Blank
547368_tn?1332173665
Hi Diane,

Welcome to the Pain Management Forum. I am glad you found us but sorry to hear about your pain and medical issues.

I agree totally with Sandee. Taking medications sooner than prescribed can cause serious complications and put your relationship with your medication prescribing physician in jeopardy.

I urge you to discuss this with your physician. If you pain is acute and uncontrolled at this time I agree that you may also make a trip to your local ER. Best of luck to you. We will look forward to your updates.
Blank
535089_tn?1388447159
Hi Diane:
You need to ask your Physician first. He might not want you to take that amount of Morphine that soon. Generally in pain meds that are not as strong, it is alright to increase your meds by 2 hrs. Most pain meds are prescribed every 4-6 hrs. anyway.The Morphine is a very strong medication and can make you very sleepy or depress your breathing. For this reason, you really need a Docs approval for an increaase. I think what you need is a breakthrough pain med. Something you can take every 4 hrs. that isn't as strong as the current med you on. Ask you Doc about that. It might give you the comfort level your looking for. Sometimes adding even a small amount with your regular med can make all the difference in the world.

Increasing your meds can lead to tolorance issues which will make your meds less effective so be careful of that.

I hope things will work out for you and please remember...Ask your Physician if you can increase the Morphine by 2 hrs. or see if you can get a breakthrough med.

Please take care,
Mollyrae
Blank
Avatar_m_tn
Diane I am on 60 mg. Morphine Sulfate CR. twice a day. This a time release pill which last for 12 hrs. I have been on some kind of Morphine for 8 yrs. I was on a time release morphine capsule for several years ( name slips me now)  it was excellent. One capsule every 12 hrs.  Ask your Dr. about it .

      Hang in there
      papajohn
Blank
Avatar_f_tn
darling, you do need to be careful but i had cronic (chronic) appendicitus ayear ago and i couldnt even walk, if you need to be out of pain you need to be out of pain. Taking it every four hours instead of six until you can see your doctor may not effect you badly. My doctor knew i was taking my meds too often and saied that your body builds an immunity to the drug and there fore cause the need for more medication more often. talk to your docter  but if you absolutly need it I would do what you have to do. I did and i am fine as far as taking it extremely long term that is probably something you need to address with your doctor . Good Luck girl and i hope you are able to relieve your pain, it was awfully hard for me .Now i have developed another condition where it hurts to breath and i have developed a large lump between my breast and i am trying to get help with this.
Your in my prayers
Amber
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
16 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Pain Answerers
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
1193998_tn?1265121197
Blank
carolanivey
OH
Avatar_m_tn
Blank
philnoir
Rocky Mountains, CO
4851940_tn?1385441629
Blank
jemma116
United Kingdom
3112530_tn?1342559764
Blank
TheMadMan
Long Beach, CA